advertisement
Question
Posted by: Female | 2004/01/28

Fatigue

Hi Doc, I train three times a week incorporating about 40 mintues cardio and then circuit training. However, on the days after training I am very tired! Also around the time I am due to menstruate I totally lose energy and battle to complete the same amount of training.

Pls help - is there something I could be doing wrong? or perhaps some type of supplement? I do take one Pharmaton a day.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFitnessDoc

Hi there
I'm not sure if you are new to training, because if this is the case, it is probably just a period of your body adapting to the extra "workload", however, if it is a chronic problem that is not going away, there are several things you can consider:
a) what is your diet like? - are you eating enough carbohydrates to give you energy for the workouts and replenish supplies after training?(speak to Dietdoc about this)
b) are you getting enough iron in your diet? Every month, with menstruation, one obviously loses iron in the blood loss, therefore many women end up with inadequate iron stores. You can have a quick haemoglobin check to make sure you are not anaemic.

Ideally you should get all you need from your food, but if your diet is adequate a supplement may be necessary. I certainly would recommend a multi-vitamin at least, however, chek with dietdoc as to what dietary changes you should make.

The week before menstruation, just ensure you snack regualrlay on healthy foods, and especially watcg that your carbohydrate intake is adequate. Regular exercise has been shown to actually DECREASE symptoms of PMT, so keep it up, and you might find yourself suffereing less in a couple of months.

I hope this helps!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement